| Model Number |
MR8-AVS09 |
| Medical Device Problem Codes |
Overheating of Device (1437); Loss of Power (1475)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a craniotomy procedure, the blue handpiece (intended for use with round burrs) did not allow proper drilling.The burr was either spinning freely or not spinning at all, resulting in inefficient drilling.Shortly after initiation, the handpiece began to overheat without performing any effective cutting.The issue occurred while the surgeon was working near a sinus and required precise control; however, due to the malfunction, additional pressure had to be applied to achieve minimal drilling.The device was replaced with a backup motor and blue handpiece along with a new burr, which functioned as expected and allowed the procedure to continue without further issues.It was also reported that intervention was performed, and the procedure was completed with backup product(s).The event resulted in a procedural delay of approximately 5 minutes.It was reported that there was no patient impact.
Additional Manufacturer Narrative
H3: product analysis: no conclusion can be drawn, device evaluation anticipated, but not yet begun.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3: product analysis: evaluation could not able to reproduce the reported malfunction of overheating, as the maximum temperature was measured to be 93°f.It was noted also that the laser markings were missing, and the index marks on the tube were faded.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.